by: Rachel Stockman Updated:
ATLANTA - A new kind of synthetic drug is being called one of the most dangerous drugs, and has already been linked to at least 19 deaths in young people nationwide.
"All it takes is one little slip up, one little dip too much, and someone could overdose and die from it," said Director of the Georgia Drugs and Narcotics Agency Rick Allen.
The drugs are marketed online and the effects are similar to hallucinogens, like LSD. They have been encountered as powders, liquid solutions, soaked onto blotter paper and laced on edible items, according the Drug Enforcement Agency.
On Friday the DEA made the synthetic phenethylamines 25I-NBOMe, 25C-NBOMe, and 25B-NBOMe -- or "NBOME" Schedule I -- illegal drugs under the Controlled Substances Act for the next two years.
"I want parents to know about this, so they can warn their kids so they won't have to go through this tragedy," said Susan Wadsworth, whose son, a college student in Arizona, died after taking one hit of drug in the form of nose drop.
Allen said they've received reported cases of the drug in Georgia in the last several months. During the last legislative update the LSD-like compounds that make up NBOMe were banned. There have been no known deaths in Georgia, but law enforcement officials report that users get super aggressive and uncooperative.
"People that have taken it, it has taken three or four police or EMTS to get the person in handcuffs," Allen said. "You could have a heart attack before it was all over with if you've gotten too aggressive with it."
New synthetic drug "NBOMe" spreading to Georgia
11-year-old's bathtub drowning death ruled accidental
Prominent attorney says wife's shooting death was a terrible accident
7 military trainees from Afghanistan missing from U.S. bases
Couple busted with 5 pounds of THC-laced candies at popular concert venue